acetaminophen and caffeine (cont.)
IN THIS ARTICLE
What happens if I miss a dose?
Since acetaminophen and caffeine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.
Overdose symptoms may include loss of appetite, confusion, nausea, vomiting, diarrhea, sweating, fast or uneven heart rate, seizure (convulsions), pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
What should I avoid while taking acetaminophen and caffeine?
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.
Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.
What other drugs will affect acetaminophen and caffeine?
There may be other drugs that can interact with acetaminophen and caffeine. Tell your doctor about all medications you use. This includes prescription, over the counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.
Where can I get more information?
Your pharmacist can provide more information about acetaminophen and caffeine.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?